| Catalog Number |
23510030 |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/26/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
Event or Problem Description
As reported: "during a left femoral nail procedure, upon impaction, 2 screws dislodged from the guide wire handle.All parts were retrieved, nothing left in the patient.Surgery was completed successfully with a delay of approximately 1-2 minutes.".
Event or Problem Description
Additional Manufacturer Narrative
Please note correction to h6 (component code).The reported event could be confirmed, since the device was returned, and matches the alleged failure.Device inspection revealed the following: the returned guide wire handle was visually inspected in which we can see small scratch marks and nick marks on the metal portion, the guide wire handle clamping barrel has been completely removed from its assembled position, and the pins are missing from the position and were not returned from the investigation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.The investigation revealed that as per the design version according to which the device was manufactured, no design or manufacturing related deficiencies were found or could be concluded.No specific root cause of the issue could be determined.However, to address the issue of bolt detachment, an improvement in the design was done through an nc.In the change, the bolt after being press-fit into the hole, it was mandated to seal it with welding.Since the design change, no similar complaints have been reported.If any additional information is provided, the investigation will be reassessed.